Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Exenatide safety warning

The Food and Drugs Administration has issued a safety warning following six cases of haemorrhagic or necrotising pancreatitis were linked to concurrent use of exenatide (Byetta®). Two of these cases proved to be fatal.

Healthcare professionals are advised that there are no clinical signs or symptoms that distinguish acute haemorrhagic or necrotising pancreatitis from less severe form of pancreatitis. It is therefore recommended that exenatide and other potentially suspect drugs should be immediately discontinued in cases of suspected pancreatitis.

Pancreatitis is already discussed in the Summary of Product Characteristics but it is likely that stronger and more prominent warnings will be added.

Action: Clinicians should be aware of this safety concern and react to stop medication rapidly if pancreatitis is suspected.

Share 'Exenatide safety warning' on Email Share 'Exenatide safety warning' on Delicious Share 'Exenatide safety warning' on Digg Share 'Exenatide safety warning' on Facebook Share 'Exenatide safety warning' on Google+ Share 'Exenatide safety warning' on reddit Share 'Exenatide safety warning' on StumbleUpon Share 'Exenatide safety warning' on Twitter

atomic-wealth

No Comments to “Exenatide safety warning”

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,431 spam comments.

atomic-wealth
fond-illness
summer